Vancomycin-induced linear IgA bullous dermatosis: associations

Ana Gameiro, Miguel Gouveia, Oscar Tellechea, Margarida Goncalo
2016 Dermatology Online Journal  
Linear IgA bullous dermatosis (LABD) is a rare autoimmune blistering disease. LABD is considered mostly idiopathic, but some cases have been reported to be drug-induced, mainly associated with vancomycin (VCM). We present two cases of LABD possibly associated with VCM used for cardiac surgery prophylaxis; in the presented cases, the eruptions occurred only after VCM withdrawal, therefore leaving a question about the relationship between VCM and LABD in these cases. We reviewed previous reports
more » ... d previous reports of VCM-induced LABD and analyzed the following parameters: gender, age, recent medical history, concurrent medication, latency period, progression after withdrawal, time to resolution, treatment, and rechallenge. Results: The causal relationship between VCM and LABD was often unclear; patients frequently had concurrent medication and symptoms frequently began and/or progressed after VCM withdrawal. Among the 46 reviewed patients in addition to our two cases (n=48), 20 (42%) had recent history of cardiac procedure, cardiac infection, congestive heart failure, or aortic aneurism. Conclusion: Further investigation is needed to ascertain the association between LABD, VCM, and heart disease.
doi:10.5070/d3224030652 fatcat:juyxov7vsrb5nerd7kjmpqonvi